Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 27, 2013, 5:46 AM CST for 15 counties in Texas. It took effect at Feb 27, 2013, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 5:46 AM CST (11:46 UTC)
- In effect from
- Feb 27, 2013, 11:00 AM CST
- Expired
- Feb 27, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4583 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS84 KCRP 271146 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CST WED FEB 27 2013 ...CRITICAL FIRE WEATHER DANGER EXPECTED TODAY ACROSS SOUTH TEXAS... .A MODERATE NORTH WIND IS EXPECTED TO DEVELOP BY MID MORNING ACROSS THE RIO GRANDE PLAINS AS A COLD FRONT PUSHES INTO SOUTH TEXAS. THE COLD FRONT WILL CONTINUE TO MOVE EAST-SOUTHEAST AND IS EXPECTED TO REACH THE COASTLINE BY EARLY AFTERNOON. WINDS ARE EXPECTED TO BREEZY WITH GUSTS RANGING FROM 25 TO 30 MPH AS THE COLD FRONT MOVES ACROSS SOUTH TEXAS. VERY LOW RELATIVE HUMIDITY WILL COMBINE WITH THE WINDS TO PRODUCE A CRITICAL FIRE DANGER THREAT ACROSS THE RIO GRANDE PLAINS THIS MORNING AND ALL OF SOUTH TEXAS BY THIS AFTERNOON. TXZ229>234-239>247-280000- /O.NEW.KCRP.FW.W.0005.130227T1700Z-130228T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CST WED FEB 27 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF SOUTH TEXAS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE RIO GRANDE PLAINS BY MID MORNING THEN ALL OF SOUTH TEXAS BY EARLY AFTERNOON. * WIND...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 20 PERCENT ACROSS THE RIO GRANDE PLAINS...MID 20S ACROSS THE BRUSH COUNTRY AND INTERIOR COASTAL BEND...25 TO 35 PERCENT CLOSER TO THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TE
1 follow-up statement
187 WWUS84 KCRP 272342 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 PM CST WED FEB 27 2013 TXZ229>234-239>247-280045- /O.EXP.KCRP.FW.W.0005.000000T0000Z-130228T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 542 PM CST WED FEB 27 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... AS WIND SPEEDS CONTINUE TO DIMINISH THROUGH THIS EVENING...SO WILL THE THREAT FOR CRITICAL WILDFIRE CONDITIONS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL ALSO SLOWLY REBOUND THROUGH THE OVERNIGHT HOURS. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST THIS EVENING. $$ RG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 5:17 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 27, 5:17 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CST WED FEB 27 2013
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAF'S.
&&
.AVIATION...VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF PERIOD.
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE RIO GRANDE PLAINS
LATER THIS MORNING THEN REACH THE COAST BY EARLY AFTERNOON. WINDS
WILL SHIFT TO THE N AND STRENGTHEN BEHIND THE COLD FRONT WITH
GUSTS RANGING FROM 22 TO 28KTS. N WINDS WILL DECREASE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 352 AM CST WED FEB 27 2013/
SHORT TERM (TODAY THROUGH THURSDAY)...A SHORT WAVE MOVG ACROSS THE
SRN PLAINS WILL HELP PUSH A COLD FRONT THRU THE CWA TODAY. IT IS
EXPECTED TO MV INTO THE WRN CWA THRU MID MORNING THEN REACH THE
COASTLINE BY EARLY AFTERNOON (18-20Z). VERY LITTLE MOISTURE
CURRENTLY IN PLACE...THEREFORE NO PRECIP EXPECTED NOR MUCH CLOUD
COVER EITHER OTHER THAN SOME CIRRUS. THE FRONT WILL REINFORCE THE
DRY CONDITIONS ALREADY IN PLACE. MAIN ISSUE WILL BE WIND. AS THE
FRONTAL BDRY MOVES ESE ACROSS THE AREA...THE WINDS ARE EXPECTED TO
SHIFT TO THE N AND STRENGTHEN...BUT NOT NEARLY AS HIGH AS LAST
MONDAY'S SPEEDS. WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY
CRITERIA TODAY BUT WILL BE BREEZY TO WINDY WITH SOME GUSTS UP TO
AROUND 30 MPH. WINDS RELAX TONIGHT WITH WEAK TO MOD NLY WINDS
CONTINUING INTO THU. TODAY'S HIGHS AER EXPECTED TO BE SIMILAR TO
YESTERDAY'S HIGHS WITH SOME LOCATIONS A COUPLE OF DEGREES WARMER.
THE COLDER AIR WILL BE MORE NOTICEABLE TONIGHT AND THU. LOWS TONIGHT
ARE EXPECTED TO BE IN THE UPPER 30S ACROSS THE NRN CWA TO MID 40S.
HIGHS ON THU ARE PROGD TO BE APPROX 10 DEGREES COOLER WITH 60S
ACROSS MUCH OF S TX.
MARINE...A GENERALLY WEAK SLY FLOW THIS MORNING WILL SHIFT TO THE
SW THEN W THROUGH LATE MORNING AND EARLY AFTERNOON. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE MARINE AREAS THROUGH THE AFTERNOON WITH
WINDS SHIFTING TO THE N AND STRENGTHENING TO MOD LEVELS. N WINDS
TONIGHT WILL AT TIMES BE MOD TO STRONG...WITH BORDERLINE ADVISORY
CONDITIONS EXPECTED. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
TONIGHT. N WINDS WILL DECREASE ON THU.
FIRE WEATHER...A COLD FRONT IS EXPECTED TO MV ACROSS THE RIO GRANDE
PLAINS BY MID MORNING...REACHING THE COASTLINE BY EARLY AFTERNOON.
PRECIP IS NOT EXPECTED WITH THIS FRONT. THE HIGH PRESSURE BUILDING
IN BEHIND THE FROPA WILL REINFORCE THE DRY CONDITIONS ACROSS S TX.
IN ADDITION...WINDS ARE EXPECTED TO SHIFT TO THE N AND STRENGTHEN
WITH A FEW GUSTS UP TO 30 MPH POSSIBLE. GENERALLY BREEZY CONDITIONS
ARE EXPECTED ACROSS ALL OF S TX BY THIS AFTERNOON. MN RH VALUES WILL
RANGE FROM 10-20 PERCENT ACROSS THE RIO GRANDE PLAINS TO MID 20S
ACROSS THE BRUSH COUNTRY/INTERIOR COASTAL BEND AND 25-35 PERCENT
ALONG THE COAST. THE COMBINED WIND AND LOW RH VALUES WILL LEAD TO A
CRITICAL FIRE DANGER THREAT TODAY. THE THREAT WILL START ACROSS THE
WEST AND SPREAD E THRU THE AFTERNOON. HAVE GONE WITH A RED FLAG
WARNING FOR ALL OF S TX...ALTHOUGH THE E AREAS WILL LIKELY BE LATER
IN THE DAY AND NOT LAST AS LONG AS THE WEST.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...SERIES OF FRONTS/HIGH
PRESSURE SURGES DOES NOT REALLY ALLOW MOISTURE TO COME BACK IN TIME
TO BRING ANY REASONABLE CHANCES FOR RAIN THROUGH THE FORECAST
PERIOD...SO FORECAST WILL BE DRY. GFS IS SHOWING A POTENT SHORTWAVE
COMING DOWN FRIDAY NIGHT...AND MODELS ARE SHOWING SOME LIGHT QPF
ASSOCIATED WITH THIS BUT AT THIS TIME WILL LEAVE MENTION OF RAIN OUT
AS PWATS NOT EVEN UP TO 0.75 INCHES AT THIS TIME. HOWEVER...WILL
MONITOR AS WAVE IS POTENT AND COULD GET AT LEAST SOME SPRINKLES (NOT
WORTH PUTTING IN FORECAST AT THIS TIME). AMPLIFIED UPPER RIDGE
FOLLOWS WAVE WHICH BRINGS YET ANOTHER BOUNDARY/RIDGE THROUGH AREA
SATURDAY. THIS WILL BRING COOLER TEMPERATURES FOR A COUPLE OF DAYS
WITH BREEZY/WINDY CONDITIONS EASTERN AREAS AND SCA FOR THE WATERS.
COOL WEEKEND THEN TEMPERATURES BEGIN TO WARM SUNDAY NIGHT WITH THE
RETURN FLOW. BREEZY IF NOT WINDY ON MONDAY WITH ANOTHER DEEPENING
LOW IN THE PLAINS AREA AND WARM TEMPERATURES. ANOTHER BOUNDARY COMES
DOWN TUESDAY BUT IT LOOKS AS IF AVAILABLE MOISTURE GETS PUSHED TO
THE EAST/NORTHEAST SO WILL NOT HAVE RAIN IN THE FORECAST FOR THIS
FRONT EITHER. IN A NUTSHELL...RAIN CHANCES NEGLIGIBLE...COOL WEEKEND
AND WARM START TO THE FIRST PART OF NEXT WEEK (MAINLY FOR DAYTIME
HIGHS AS LOWS RELATIVELY PLEASANT).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 43 67 41 71 / 0 0 0 10 0
VICTORIA 71 37 64 34 68 / 0 0 0 10 10
LAREDO 79 45 70 45 74 / 0 0 0 10 0
ALICE 77 40 69 38 73 / 0 0 0 10 0
ROCKPORT 75 49 66 42 69 / 0 0 0 10 10
COTULLA 74 37 67 38 70 / 0 0 0 10 0
KINGSVILLE 77 40 69 38 73 / 0 0 0 10 0
NAVY CORPUS 74 50 65 48 68 / 0 0 0 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA...WEBB.
GM...NONE.
&&
TE/81...AVIATIONHazardous weather outlook, Feb 27, 4:28 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 428 AM CST WED FEB 27 2013 TXZ229>234-239>247-281030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 428 AM CST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR SOUTH TEXAS DUE TO GUSTY WINDS AND VERY DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-281030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 428 AM CST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT FOR THE MIDDLE TEXAS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR OVER THE OFFSHORE WATERS THURSDAY MORNING...FRIDAY NIGHT AND SATURDAY...AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:00 PM CST | Small Craft Advisory | CRP | 24 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.